Algebraic & Geometric Topology

On the flux of pseudo-Anosov homeomorphisms

Vincent Colin, Ko Honda, and François Laudenbach

Full-text: Open access

Abstract

We exhibit a pseudo-Anosov homeomorphism of a surface S which acts trivially on H1(S;) and whose flux is nonzero.

Article information

Source
Algebr. Geom. Topol., Volume 8, Number 4 (2008), 2147-2160.

Dates
Received: 8 September 2008
Accepted: 25 October 2008
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513796929

Digital Object Identifier
doi:10.2140/agt.2008.8.2147

Mathematical Reviews number (MathSciNet)
MR2460883

Zentralblatt MATH identifier
1163.57012

Subjects
Primary: 57M50: Geometric structures on low-dimensional manifolds
Secondary: 53C15: General geometric structures on manifolds (almost complex, almost product structures, etc.)

Keywords
pseudo-Anosov flux Reeb vector field contact homology open book decomposition

Citation

Colin, Vincent; Honda, Ko; Laudenbach, François. On the flux of pseudo-Anosov homeomorphisms. Algebr. Geom. Topol. 8 (2008), no. 4, 2147--2160. doi:10.2140/agt.2008.8.2147. https://projecteuclid.org/euclid.agt/1513796929


Export citation

References

  • E Calabi, On the group of automorphisms of a symplectic manifold, from: “Problems in analysis (Lectures at the Sympos. in honor of Salomon Bochner, Princeton Univ., 1969)”, Princeton Univ. Press (1970) 1–26
  • V Colin, Livres ouverts en géométrie de contact (d'après Emmanuel Giroux), Séminaire Bourbaki, Exposé 969, Astérisque 311, Soc. Math. France, Paris (2008)
  • V Colin, K Honda, Reeb vector fields and open book decompositions
  • V Colin, K Honda, Stabilizing the monodromy of an open book decomposition, Geom. Dedicata 132 (2008) 95–103
  • A Fathi, F Laudenbach, V Poénaru, Travaux de Thurston sur les surfaces, Soc. Math. France, Paris (1991) Reprint of Travaux de Thurston sur les surfaces, Séminaire Orsay, Astérisque 66–67, Soc. Math. France, Paris, 1979 [MR0568308]
  • M Hutchings, M Sullivan, The periodic Floer homology of a Dehn twist, Algebr. Geom. Topol. 5 (2005) 301–354
  • J C Oxtoby, S M Ulam, Measure-preserving homeomorphisms and metrical transitivity, Ann. of Math. $(2)$ 42 (1941) 874–920
  • P Seidel, Symplectic Floer homology and the mapping class group, Pacific J. Math. 206 (2002) 219–229